Thunderstorm Wind, Dickey
- When
- June 19, 5:00 AM CST
- Where
- Dickey County, 2 mi NE of Forbes
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.967, -98.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 12:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 100 AM CDT WED JUN 19 2002 MESOETA IS MODEL OF CHOICE THROUGH SHORT TERM AS IT HAS DONE AN EXCEPTIONAL JOB NOT ONLY WITH SYSTEM PLACEMENT BUT ALSO WITH SEPARATING AREAS OF SHRA/TSRA. AFTER THAT WILL FOLLOW AVN THROUGH 7 DAYS. AREA SHRA/TSRA VICINITY KBIS NOW MOVING NORTHEAST...FOLLOWED BY ANOTHER AREA SPREADING FROM SOUTHEAST MONTANA TOWARD KDIK. BACK EDGE OF H5 ENERGY LOBE THROUGH EASTERN MONTANA MARKS BACK EDGE OF PRECIPITATION AREA. WILL WORD ZONES AS SHOWERS AND STORMS ENDING THIS MORNING...EXCEPTION KJMS WHERE ACTIVITY WILL CONTINUE INTO EARLY AFTERNOON. MESOETA INDICATES THAT AS MID LEVEL FEATURE PUSHES EAST-NORTHEAST TODAY SOME WRAP AROUND CONVECTION RE-ENTERS THE NORTHERN PARTS OF THE COUNTY WARNING AREA. WILL HANDLE THIS WITH A SMALL AFTERNOON POP NORTH. OTHER FACTOR TODAY WILL BE INCREASING GRADIENT BEHIND SURFACE LOW AND AHEAD OF ADVANCING HIGH PRESSURE. WILL RESULT IN SEVERAL HOURS OF WINDS TO 30 MPH THIS AFTERNOON. WITH ZONAL MID-UPPER FLOW AND HIGH PRESSURE AT THE SURFACE FOR TONIGHT INTO THURSDAY NIGHT WILL FOLLOW WITH PARTLY CLOUDY/MOSTLY SUNNY. RETURN FLOW ON BACK SIDE OF HIGH WILL BRING MODERATING TEMPERATURES FOR WEEKS END. NEXT UPPER LOW PRESSES FROM THE WEST COAST TO THE ROCKIES FRIDAY WITH SOUTHWEST FLOW ALOFT. THIS COUPLED WITH DEVELOPING LOW PRESSURE FROM THE NORTHERN ROCKIES TO THE NORTHERN PLAINS WILL MEAN HIGH CHANCES FOR SHOWERS AND STORMS FRIDAY THROUGH SUNDAY. .BIS...NONE. JP MARTIN
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT WED JUN 19 2002 ...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE NEAR THE SOUTH DAKOTA BORDER EARLY THIS MORNING... A COLD FRONT WILL BE MOVING THROUGH NORTH DAKOTA TODAY. MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...ALONG WITH MID LEVEL ENERGY PASSING THROUGH...WAS CAUSING THUNDERSTORMS. ONE OR TWO ALONG THE SOUTH DAKOTA BORDER COULD BE SEVERE BEFORE 9 AM. THE THREAT WOULD BE DIME TO NICKEL SIZE HAIL. STORMS WILL BE ENDING THIS MORNING MOST AREAS...IN THE JAMESTOWN AREA A FEW STORMS COULD CARRY OVER INTO THE EARLY AFTERNOON. MOST AREAS WILL BE DRY THIS AFTERNOON. THE NORTHERN BORDER COUNTIES COULD HAVE ISOLATED SHOWERS. SEVERE WEATHER STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY... DUE TO THE ISOLATED NATURE...TIMING...AND BREVITY OF THE EVENT. JP MARTIN
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191400- HAZARDOUS WEATHER OUTLOOK...UPDATED FROM 320 AM NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT WED JUN 19 2002 ...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE NEAR THE SOUTH DAKOTA BORDER EARLY THIS MORNING... A COLD FRONT WILL BE MOVING THROUGH NORTH DAKOTA TODAY. MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...ALONG WITH MID LEVEL ENERGY PASSING THROUGH...WAS CAUSING THUNDERSTORMS. ONE OR TWO ALONG THE SOUTH DAKOTA BORDER COULD BE SEVERE BEFORE 9 AM. THE THREAT WOULD BE DIME TO NICKEL SIZE HAIL AND 65 MPH WIND GUSTS...SOUTH OF INTERSTATE 94 AND EAST OF HIGHWAY 83. STORMS WILL BE ENDING THIS MORNING MOST AREAS...IN THE JAMESTOWN AREA A FEW STORMS COULD CARRY OVER INTO THE EARLY AFTERNOON. MOST AREAS WILL BE DRY THIS AFTERNOON. THE NORTHERN BORDER COUNTIES COULD HAVE ISOLATED SHOWERS. SEVERE WEATHER STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY... DUE TO THE ISOLATED NATURE...TIMING...AND BREVITY OF THE EVENT. JP MARTIN
The Aberdeen radar (KABR), 63 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303056.